MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Contamination (1120); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Cleaning/spd issue with offset impaction handle.Black residue came out when surgeon was trying to screw cup on.Because it contaminated the entire field, the surgeon demanded both handles be removed immediately and are set aside and packaged to be sent back.We will need two offset impaction handles to replace the two we will be sending back.Case type: tha.Surgical delay: 15 minutes.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Product identification: the returned product was confirmed to be a trident straight cup impactor, p/n 209830, l/n 32884 and rma 267260.Inspection: material analysis concluded that no biological matter was observed.Please see attached material analysis report (mar) under the communication log.Product history: review of device history records indicate that 8 devices were accepted into final stock on 07/07/16 with no reported discrepancies.Complaint history review: review of complaint within trackwise database for p/n 209830, lot 32884 shows 0 other complaints related to the failure in this investigation.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.Conclusion: functional inspection did not confirm alleged failure of improper cleaning.
 
Event or Problem Description
Cleaning/spd issue with offset impaction handle.Black residue came out when surgeon was trying to screw cup on.Because it contaminated the entire field, the surgeon demanded both handles be removed immediately and are set aside and packaged to be sent back.We will need two offset impaction handles to replace the two we will be sending back.Case type: tha.Surgical delay: =15 minutes.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8351653
Report Number3005985723-2019-00148
Device Sequence Number2229680
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32884
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;